MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT400
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is no indication at the time of this report that the lens has been explanted.(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that a zct400 (5.0 diopter) intraocular lens (iol) was implanted and did not correct for astigmatism.The lens is still implanted and the doctor stated that an explant of the lens would be performed.No further information was provided.
 
Additional Manufacturer Narrative
Additional information received reported the intraocular lens was explanted on (b)(6) 2017.Reportedly, sutures were used and the replacement lens was a zct225 6.5 diopter iol.Post-operatively, the patient's astigmatism is now -0.5 over-corrected.It was also reported that the patient had a toric lens implanted in the right eye (od) on (b)(6) 2017, but the doctor is waiting for the eye to stabilize before performing a prk on the left eye (os).No additional information was provided.If explanted, give date: (b)(6) 2017.(b)(4).Device evaluation: the intraocular lens (iol) was not returned at the manufacturing site; therefore product testing could not be performed and the customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no similar complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6779021
Report Number9614546-2017-00721
Device Sequence Number1771914
Product Code HQL
UDI-Device Identifier05050474553613
UDI-Public(01)05050474553613(17)200609
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date06/09/2020
Device Model NumberZCT400
Device Catalogue NumberZCT400U050
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/17/2017
Supplement Date Received by Manufacturer10/31/2017
Initial Report FDA Received Date08/09/2017
Supplement Report FDA Received Date11/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age71 YR